3 doctors weighed in:
I have trigeminal neuropathy and take a constant dose of amytriptaline however after two years I have started suffering with the severe facial pains?
3 doctors weighed in

Dr. Michele Arnold
Physical & Rehabilitation Medicine
1 doctor agrees
In brief: Adjust medication
Trigeminal neuropathy can be terribly painful.
Amitriptyline is a good choice, but you may simply need a dose adjustment. Some patients respond to switching medications to another nerve pain drug. Others require multiple different medicines to control the nerve pain. Maybe it is time to see your physician in follow-up and take another look at your pain management strategies.

In brief: Adjust medication
Trigeminal neuropathy can be terribly painful.
Amitriptyline is a good choice, but you may simply need a dose adjustment. Some patients respond to switching medications to another nerve pain drug. Others require multiple different medicines to control the nerve pain. Maybe it is time to see your physician in follow-up and take another look at your pain management strategies.
Dr. Michele Arnold
Dr. Michele Arnold
Thank
Dr. Einar Ottestad
Pain Management
In brief: Med change
Sometimes nerve pain medications stop working over the course of time.
Consider changing the dose, changing to a different medication with similar pharmacologic action (a different tca), or switch classes completely.

In brief: Med change
Sometimes nerve pain medications stop working over the course of time.
Consider changing the dose, changing to a different medication with similar pharmacologic action (a different tca), or switch classes completely.
Dr. Einar Ottestad
Dr. Einar Ottestad
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
107,000 doctors available
Read more answers from doctors